MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC - MARLBOROUGH FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403940
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device has been disposed and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this manufacturer report pertains to the one of three devices used in the same procedure.Refer to the associated manufacturer report numbers: 3005099803-2018-01669, 3005099803-2018-01670 and 3005099803-2018-01671 for the referenced device information.It was reported to boston scientific corporation on (b)(6) 2018 that three flexiva 1000 laser fibers were used in a cystoscopy with laser lithotripsy procedure in the bladder performed on (b)(6) 2018.Reportedly, the laser unit used was a lumenis versapulse 100 watt console.According to the complainant, during the procedure and inside the patient, the first fiber was used for 10 minutes and the tip broke off (captured in mfr.Report number 3005099803-2018-01669).Another fiber was used and after 5 minutes, the tip also broke off (captured in mfr.Report number 3005099803-2018-01670).A third fiber was then used and after 2 minutes, the tip also broke off (captured in mfr.Report number 3005099803-2018-01671).Reportedly, the fiber fragments that fell inside the patient were flushed out.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.

Brand Name
FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7553937
Report Number3005099803-2018-01669
Device Sequence Number1187304
Product Code GEX
UDI-Device Identifier08714729808121
UDI-Public08714729808121
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2021
Device Model NumberM0068403940
Device Catalogue Number840-394
Device Lot Number0000005831
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1